Alert archive / Texas / Flash Flood Warnings in 2007
Flash Flood Warning 69, NWS Brownsville, TX
NWS Brownsville, TX issued this flash flood warning at Jul 5, 2007, 12:25 AM CDT for Cameron County, Texas. It was in force for 110 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 5, 2007, 12:25 AM CDT (05:25 UTC)
- Expired
- Jul 5, 2007, 2:15 AM CDT
- In force
- 110 min
- Issued by
- NWS Brownsville, TX
- Area
- Whole counties
County Cameron County, TX
The radar
The Brownsville radar (KBRO), 27 km from the middle of the area, began a volume at 05:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Brownsville Intl, TX (KBRO), launched 00:00Z, 5.4 hours before the alert went out and 29 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3088 J/kg
- Mixed-layer CIN
- -6 J/kg
- Mixed-layer LCL
- 790 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 41 m²/s²
- 0-3 km storm-relative helicity
- 53 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KBRO 050527
FFWBRO
TXC061-050715-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE BROWNSVILLE TX
1225 AM CDT THU JUL 5 2007
THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A
* FLASH FLOOD WARNING FOR...
CAMERON COUNTY IN DEEP SOUTH TEXAS...
THIS INCLUDES THE CITIES OF...SAN BENITO...PORT ISABEL...
HARLINGEN...BROWNSVILLE...
* UNTIL 215 AM CDT
* AT 1225 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
HEAVY RAIN PRODUCING THUNDERSTORMS OVER SOUTHWESTERN CAMERON
COUNTY FROM JUST SOUTH OF SAN BENITO EXTENDING SOUTH TO THE RIO
GRANDE RIVER. THESE THUNDERSTORMS ARE MOVING TO THE NORTHEAST AT
AROUND 15 TO 20 MILES AN HOUR AND ARE PRODUCING RAINFALL FROM ONE
TO TWO INCHES AN HOUR. THESE THUNDERSTORMS WILL REACH THE RANCHO
VIEJO AND LOS FRESNOS AREAS BY 1230 AM...BROWNSVILLE BY 1 AM AND
SOUTH PADRE ISLAND BY 2 AM.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SOUTH PADRE
ISLAND...RIO HONDO...RANCHO VIEJO...LOS FRESNOS...LAGUNA VISTA AND
LAGUNA HEIGHTS
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
LAT...LON 2632 9771 2569 9773 2600 9711 2648 9723
2629 9753
$$
SPEECE1 follow-up statement
000
WGUS74 KBRO 050620
FFSBRO
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
120 AM CDT THU JUL 5 2007
TXC061-050715-
CAMERON TX-
120 AM CDT THU JUL 5 2007
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 215 AM CDT FOR
CAMERON COUNTY...
AT 120 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE THUNDERSTORMS PRODUCING LOCALLY HEAVY RAINFALL OVER MUCH OF
CENTRAL AND EASTERN CAMERON COUNTY. THESE THUNDERSTORMS ARE MOVING
TO THE NORTHEAST AT AROUND 15 MPH AND ARE GENERATING RAINFALL RATES
OF ONE TO TWO INCHES AN HOUR WITHIN THE WARNING AREA.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SOUTH PADRE
ISLAND...PORT ISABEL...LAGUNA VISTA...LAGUNA HEIGHTS...BROWNSVILLE
RANCHO VIEJO AND LOS FRESNOS.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
LAT...LON 2632 9771 2569 9773 2600 9711 2648 9723
2629 9753
$$
SPEECEWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before this flash flood warning went out at Jul 4, 7:30 PM CDT, 4 hours 55 minutes earlier.
Area forecast discussion, Jul 4, 7:30 PM CDT, 4 hours 55 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BROWNSVILLE TX 730 PM CDT WED JUL 4 2007 .DISCUSSION...FLOODING RAINS HAVE DOUSED THE RIO GRANDE VALLEY TODAY...COURTESY OF AN UPPER LOW SPINNING OVER OUR NRN COUNTIES AND COPIOUS AMOUNTS OF MSTR IN OUR ATM. ATTM...TSTMS W/HVY RAFL ARE MVG INTO NW CAMERON...AND BEING JOINED BY OLE MEX CONVECTION MVG NORTH FM TAMAULIPAS. THESE MECHANICS SHUD BRING RAFL TO SRN CAMERON IN AN HOUR OR TWO. MDLS FM 18Z MIXED ON PERSISTENCE OF PCPN THU...AND MOST IMPORTANTLY ...THE MVMT OF OUR UPPER LOW. PRUDENCE WOULD LEAVE CURRENT ZONES ALONE UNTIL 00Z RUN GIVES BETTER IDEA ON RA CHCS THU...AND SUBSEQUENT NEED FOR FLASH FLOOD WATCH. WILL ALLOW MIDNIGHT METS TO MAKE THIS CALL. NO CHANGES NEEDED ATTM. && .PREV DISCUSSION...SHOWERS AND THUNDERSTORMS CONTINUE TO OCCUR OVER THE SAME GENERAL AREAS MENTIONED IN THE PRIOR DISCUSSION. HOWEVER NEW THUNDERSTORMS HAVE DEVELOPED JUST WEST OF OUR CWA AND ARE NOW ENTERING ZAPATA COUNTY. WITH THE HEAVY RAIN POTENTIAL THE FLASH FLOOD WILL CONTINUE UNTIL 0100 AM THURSDAY MORNING. THE COASTAL THUNDERSTORMS HAVE EXTENDED FURTHER SOUTH AND CONTINUE TO MOVE FROM SOUTH TO NORTH OVER THE COASTAL WATERS. THE NEW 12Z MODEL GUIDANCE SHOWS A DISAGREEMENT BETWEEN THE NAM AND THE GFS. THE GFS MODEL TRACKS THE TEXAS LOW TOWARD THE NORTH NORTHEAST WHILE THE NAM TRACKS THE LOW NORTHWESTWARD. THE MOVEMENT OF THE LOW FORECAST BY THE GFS SOLUTION WOULD BRING A VORTEX MAX CURRENTLY LOCATED WEST OF THE CWA OVER US FOR THIS EVENING. THE SATELLITE AND RADAR IMAGE TRENDS SHOW SOME EVIDENCE THAT THIS VORTEX COULD ENTER OUR CWA FROM THE WEST LATER ON THIS AFTERNOON AND MAY PERSIST WELL INTO THE EVENING HOURS. && .AVIATION...THUNDERSTORMS ARE EXPECTED TO PERSIST THRU 06Z IN HRL AND BRO...WITH CONVECTION EAST OF MFE NOW AND NOT LIKELY TO REFORM OVRNGT. MVFR TO IFR CONDITIONS CAN BE EXPECTED AS THESE THUNDERSTORMS MOVE THOUGH COASTAL AREAS WITH HIGH OVC WEST. OTHERWISE...VFR TO OCCASIONAL MVFR CEILING ARE EXPECTED. LOW LEVEL TURBULENCE DUE 20 TO 35 KNOT LOW LEVEL SOUTHERLY WINDS WILL PRODUCE A MODERATE CHOP ACROSS DEEP SOUTH TEXAS OVRNGT WHILE SURFACE WINDS WILL REMAIN BETWEEN 10 AND 20 KNOTS. && .MARINE...AT 7 PM BUOY20 INDICATED SOUTHEAST WINDS AT 7 KNOTS WITH SEAS AT 4 FEET WITH A 7 SECOND PERIOD. SVR TSTMS HAVE ENTERED THE LAGUNA MADRE TODAY...AND CURRENTLY ARE CONFINED TO WILLACY AND CAMERON COUNTY PORTIONS OF THE LAGUNA MADRE. QUICK DISSIPATION OF THESE TSTMS HAVE BEEN NOTED AS THEY ENTER THE GULF WATERS. SMALL CRAFT EXERCISE CAUTION WORDING WILL BE ADDED FOR THE NEAR SHORE WATERS AND CONTINUE FOR FARTHER OFFSHORE AREAS WITH THE LAGUNA MADRE TO REMAIN SLIGHTLY BELOW THESE HIGHER LEVELS. MARINE CONDITIONS ARE EXPECTED TO IMPROVE BY FRIDAY AND OVER THE WEEKEND AS THE AREA OF LOWER PRESSURE WEAKENS. && .PRELIMINARY POINT TEMPS/POPS... BAYVIEW/PORT ISABEL 78 89 79 91 / 60 50 30 20 BROWNSVILLE 77 91 78 93 / 60 50 30 20 HARLINGEN 76 91 76 94 / 60 50 30 20 MCALLEN 76 91 77 95 / 60 40 30 30 RIO GRANDE CITY 77 90 77 94 / 60 40 30 30 SOUTH PADRE ISLAND 80 86 80 88 / 60 50 30 20 && .BRO WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH UNTIL 1 AM CDT THURSDAY FOR TXZ248>257. && THIS PRODUCT IS ALSO AVAILABLE ON OUR INTERNET WEB PAGE AT: HTTP://WWW.SRH.NOAA.GOV/BRO 58/66/ABBOTT
Hazardous weather outlook, Jul 4, 8:00 PM CDT, 4 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE BROWNSVILLE TX 800 PM CDT WED JUL 4 2007 TXZ248>257-051100- ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY- INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON- 800 PM CDT WED JUL 4 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS. .DAY ONE...REMAINDER OF TONIGHT. SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ENDING ALONG THE COASTAL AREAS BY MIDNIGHT...THEN CLEARING. SOME SEVERE THUNDERSTORMS ARE POSSIBLE THROUGH MIDNIGHT MAINLY ALONG THE COAST AND ADJACENT LAGUNA MADRE. HEAVY RAINS HAVE COVERED A LARGE PORTION OF THE RIO GRANDE VALLEY TODAY AND EARLY TONIGHT. AS A RESULT...A FLASH FLOOD WATCH IS IN EFFECT FOR ALL OF DEEP SOUTH TEXAS THROUGH 1 AM THURSDAY. PLEASE REFER TO THE LATEST FLASH FLOOD WATCH STATEMENT FOR DETAILS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. SHOWERS AND THUNDERSTORMS MAY CONTINUE OVER PORTIONS OF DEEP SOUTH TEXAS THROUGH FRIDAY. THE STRONGER STORMS MAY PRODUCE HEAVY RAINFALL AND LOCALIZED FLOODING. .SPOTTER INFORMATION STATEMENT... SPOTTERS AND EMERGENCY MANAGERS ARE URGED TO PAY CLOSE ATTENTION TO THE LATEST WATCHES...WARNINGS AND ADVISORIES FROM THE NATIONAL WEATHER SERVICE. SPOTTER ACTIVATION MAY BE NEEDED TODAY. PHILO
In the hours before
Local storm report, Jul 4, 8:39 PM CDT, 3 hours 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
839 PM CDT WED JUL 04 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 PM FLASH FLOOD 18 W RAYMONDVILLE 26.48N 98.07W
07/04/2007 HIDALGO TX COUNTY OFFICIAL
EARTHEN DAM NEAR INTERSECTION OF 491 AND 1425 FAILED
RELEASING 5 FOOT OF WATER INTO NEAR BY DRAINAGE DITCH.
SHOULD NOT BE ANY DANGER TO LIFE.
0530 PM FLASH FLOOD 1 S RAYMONDVILLE 26.46N 97.78W
07/04/2007 WILLACY TX COUNTY OFFICIAL
HIGHWAY FLOODED 1/4 MILE NORTH OF INTERSECTION OF BUS US
77 AND FM 490.
0716 PM FLASH FLOOD 1 S RAYMONDVILLE 26.46N 97.78W
07/04/2007 WILLACY TX COUNTY OFFICIAL
HIGHWAY BUS 77 1/4 MILE NORTH FM 490 GETTING WORST.
0716 PM FLASH FLOOD S RAYMONDVILLE 26.48N 97.78W
07/04/2007 WILLACY TX COUNTY OFFICIAL
INTERSECTION FN 490 AND 1834 WATER ON ROAD CAUSING
TRAFFIC PROBLEMS.
&&
TABBOTTThe office that day
Everything else NWS Brownsville, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 5, 1:48 AM CDT | Flash Flood Watch | BRO | Brooks, Cameron, Hidalgo, Jim Hogg, Kenedy, Starr and 2 more | 14 hr |
| Jul 5, 1:51 AM CDT | Marine Weather Statement | BRO | 2 hr | |
| Jul 5, 2:24 AM CDT | Flash Flood Warning | BRO | Cameron | 2 hr |
| Jul 5, 6:08 AM CDT | Flash Flood Warning | BRO | Hidalgo | 97 min |
Nearby
Flash Flood Warnings in Texas, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.